Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP treatment with Atripla, hives won't go away
Nov 4, 2011

Hello and thank you for your help in advance. A little over a month ago I was exposed to HIV and Imeadiatly began the PEP treatment with Atripla for 30 days. The last week of treatment I began noticing hives with the epicenter being on my rear end. Within days it had spread to my thighs, legs, wrists, and to my horror, my genitals. Since I only had about 4 days left on the treatment I decided to stick it out and talk to my doctor at my appointment. Meanwhile I had been trying to relieve the severely uncomfortable symptoms with a plethora of things including hydrocortisone cream, calomine lotion, heavy duty lotion, and aloe Vera. The only things that worked in relieving the pain and itching has been ice packs and extremely cold showers. At the doctors appointment I explained to him what was happening and he said that it should go away within at the latest a week but prescribed me a course of Methylprednisolone it has now been more than ten days and the hives are still at full force with no relief in sight. The doctor performed a whole bunch of STD tests so I think those things are ruled out. These hives have been getting to the point of Interupting work and my sleep so I would apriciate any and all help so I can finally get a good nights sleep and take a nice hot shower! ~Thank you, CD

Response from Dr. Henry

Delayed (starting after 3 weeks) and then persistent (continuing well after stopping) hives from Atripla is quite uncommon so consideration of other cause (other drug/chemical exposure, high stress/anxiety for some reason) needs to be considered. Sometime use of antihistamines (both H1 and H2 blockers) may help some patients with unusual hives. If stress contributing in some way then short term use of anti-stress meds may help some. KH



Previous
My inner core (trunk area of my body) on fire
Next
Eosinaphillic Gasteroenteritis and Cortisone treatment?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement